MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 P.F.C.* PRESS-FIT ROD WRENCH; KNEE INSTRUMENT : WRENCHES

DEPUY IRELAND - 3015516266 P.F.C.* PRESS-FIT ROD WRENCH; KNEE INSTRUMENT : WRENCHES
Catalog Number 865189
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the instrument wad an unknown allegation.The event did not happen in surgery.Upon return of the part to the manufacturer, it was identified that the item was bent, scratched/nicked, and would not tension/tighten.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: investigation summary the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed that the p.F.C.* press-fit rod wrench had the plunger bent at the middle and had scratches at their edge surface.Additionally, device exhibited signs of usage.Potential cause for the bent condition can be attributed to unintended use error by use of excessive torquing of the wrench, while tightening the implant device assembly, and overloading the material.Where scratches were found, damage can be consistent with other tools and hard edges coming in contact with the device.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since mating component was not returned for evaluation.However, based on the device damage, it is reasonable to consider that the plunger component was unable to functionally tighten the main device.The overall complaint was confirmed as the observed condition of the p.F.C.* press-fit rod wrench would have contributed to a device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
KNEE INSTRUMENT : WRENCHES
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20345741
Report Number1818910-2024-20558
Device Sequence Number7895661
Product Code HXC
UDI-Device Identifier10603295216759
UDI-Public(01)10603295216759(10)TBAES
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number865189
Device Lot NumberTBAES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2024
Initial Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2001
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown